Hurricane (Typhoon), Flagler
- When
- August 13, 10:00 PM EST to 11:00 PM EST
- Where
- Flagler forecast zone
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
22:00 EST: 60 mph 5 mi south of Bunnell. 22:07 EST: 60 mph sustained in Korona.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
22:00 EST: 60 mph 5 mi south of Bunnell. 22:07 EST: 60 mph sustained in Korona. 22:23 EST: Transformers down in Bunnell. 22:26 EST: 65 mph wind gust in Flagler Beach. 22:30 EST: 55-65 mph destroyed a sun room in Palm Coast. 22:31 EST: 60 mph NW of Bunnell. 22:36 EST: 67 mph gust Flagler Beach. 22:37 EST: 77 mph gust Flagler Beach. 22:20-22:40 EST: Numerous trained spotter reports of 50 kt wind gusting to 60 kts countywide. Measured wind of 60G67KT and dime size hail reported in Palm Coast. 22:41 EST: Tree through roof of home Palm Coast. 22:42 EST: 70 mph sustained Palm Coast. 22:49 EST: 68 mph gust Flagler Beach. 22:51 EST: Trees down Countywide. 22:53 EST: Report of large porch roof blown off Flagler Beach. 23:00 EST: 80% of county without power.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 7:15 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT FRI AUG 13 2004
SHORT TERM...HAVE ISSUED UPDATE TO REFLECT CHANGES TO INLAND WIND
WARNINGS. HAVE CUT BACK INLAND WIND WARNING A TIER COUNTIES SINCE
CHARLEY IS MOVING STEADILY NORTH NORTHEAST TOWARDS FLAGLER COUNTY.
WIND FIELD REMAINS VERY TIGHT AROUND THE CENTER OF CIRCULATION. IF
CENTER CONTINUES ON CURRENT TRACK MAY BE ABLE TO REDUCE WARNINGS
FURTHER AS THE EVENING WEARS ON. NO OTHER CHANGES MADE TO ZONES OR
COASTALS AT THIS TIME.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HURRICANE WARNING FERNANDINA BCH TO FLAGLER BCH OUT 60NM
INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
INLAND HURRICANE WIND WARNING MARION...CLAY...PUTNAM COUNTIES.
INLAND TROPICAL STORM WIND WARNING ALACHUA AND BRADFORD
COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
GA...HURRICANE WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
INCLUDING COASTAL CAMDEN AND COASTAL GLYNN COUNTIES.
INLAND TROPICAL STORM WIND WARNING FOR INLAND CAMDEN...
INLAND GLYNN...BRANTLEY...AND CHARLTON COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
&&
CAMP/SANDRIK/DEESE
PREVIOUS DISCUSSION FOLLOWS
----------------------------------------------------
...HURRICANE CHARLEY TO IMPACT THE AREA TONIGHT...
.SHORT TERM...HURRICANE CHARLEY DOMINATES THE PICTURE WELL INTO
SATURDAY AND THE HURRICANE LOCAL STATEMENTS CONTAIN A WEALTH OF
INFORMATION. ONLY A FEW CHANGES WILL BE MADE TO TEMPS AND POPS
THROUGH MONDAY. RECENT ANALYSIS SHOWS A COLD FRONT IS SITUATED NEAR
THE WESTERN BOUNDARY OF THE CWA. THE BAND OF CONVECTION OVER THE
REGION IS WITHIN A SHEAR ZONE AHEAD OF THE FRONT. THE MEAN POSITION
OF MID/UPPER TROUGH REMAINS TO WEST OF AREA THROUGH THE WEEKEND AND
THE ASSOCIATED SURFACE FRONT STALLS OVER THE CWA. THIS WILL ENHANCE
CONVECTION FOR THE REST OF THE PERIOD AFTER CHARLEY EXITS.
.LONG TERM...BERMUDA HIGH RIDGE BUILDS OVER CWA BY MID WEEK AND FLOW
BECOMES SOUTHEAST. BASICALLY NO CHANGES WERE MADE TO PREVIOUS FCST.
DIURNAL CONVECTION RETURNS AND WILL BE ENHANCED BY LEFTOVER FRONTAL
BOUNDARY.
&&
.MARINE...WILL BE UPDATING CWF SHORTLY AS FORECAST TRACK HAS CHANGED
SLIGHTLY TOWARD THE RIGHT AND ADDITION OF HURRICANE WARNING...AND
WILL BE SHOWING AN EXTENDED PERIOD OF ONSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 82 68 88 / 70 60 10 30
SSI 75 84 73 86 / 90 70 20 40
JAX 76 85 71 86 / 90 60 20 40
SGJ 76 85 72 85 / 90 60 30 40
GNV 74 86 69 87 / 90 50 30 40
OCF 74 86 70 87 / 90 50 30 40
&&
&&
TRABERT/HESSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT FRI AUG 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 756 PM EDT FRI AUG 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... ...AN INLAND HURRICANE WIND WARNING IS IN EFFECT FOR CLAY...MARION... AND PUTNAM COUNTIES... ...A HURRICANE WARNING IS NOW IN EFFECT FOR THE FLORIDA AND GEORGIA EAST COAST...INCLUDING CAMDEN...DUVAL...FLAGLER...GLYNN...NASSAU AND ST JOHNS COUNTIES... ...A TORNADO WATCH IS IN EFFECT FOR MARION...ALACHUA...PUTNAM...ST JOHNS AND FLAGLER COUNTIES UNTIL 2 AM SATURDAY MORNING... ...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA...BRANTLEY...INLAND CAMDEN...CHARLTON... AND INLAND GLYNN... ...A FLOOD WATCH IS IN EFFECT FOR ENTIRE AREA THROUGH SATURDAY... ...HIGH RISK OF RIP CURRENTS... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...HURRICANE WARNING EARLY SATURDAY ALTAMAHA SOUND TO FLAGLER BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS AND FLAGLER COUNTIES... ...FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY... ...HIGH RISK OF RIP CURRENTS SATURDAY... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. CONDITIONS ARE EXPECTED TO IMPROVE FROM THE SOUTH BEGINNING SATURDAY MORNING AS HURRICANE CHARLEY MOVES NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/MKT/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 PM EDT FRI AUG 13 2004 FLZ038-132130- FLAGLER FL- 504 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 530 PM EDT... AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF FLAGLER BEACH... MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 15 WSW ST. AUGUSTINE 29.81N 81.54W
08/13/2004 ST. JOHNS FL EMERGENCY MNGR
TREE LIMBS DOWN IN RIVERDALE BLOCKING COUNTY ROAD 13
NORTH
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0628 PM FUNNEL CLOUD ST. AUGUSTINE 29.89N 81.31W
08/13/2004 ST. JOHNS FL STORM CHASER
FUNNEL CLOUD 3 MILES EAST OF I-95
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 652 PM EDT FRI AUG 13 2004 FLZ037-040-132330- MARION FL-PUTNAM FL- 652 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 730 PM EDT... AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES SOUTHEAST OF MOSS BLUFF...OR ABOUT 8 MILES EAST OF EMERALDA...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MOSS BLUFF...JUNIPER SPRINGS...SALT SPRINGS AND GEORGETOWN THROUGH 730 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM SATURDAY MORNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT FRI AUG 13 2004 FLZ024-GAZ166-132330- COASTAL CAMDEN GA-NASSAU FL- 705 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 730 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF DUNGENESS...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. MARYS...DUNGENESS... KINGS BAY BASE...CUMBERLAND ISLAND...HARRIETTS BLUFF...HIGH POINT AND DOVER BLUFF THROUGH 730 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 736 PM EDT FRI AUG 13 2004 FLZ037-038-140030- FLAGLER FL-PUTNAM FL- 736 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING UNTIL 830 PM EDT... AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 29 MILES SOUTHEAST OF BUNNELL TO 12 MILES SOUTHWEST OF CRESCENT CITY...OR ALONG A LINE EXTENDING FROM 4 MILES EAST OF PORT ORANGE TO 8 MILES SOUTHEAST OF SALT SPRINGS...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND POMONA PARK...LAKE COMO...CRESCENT CITY...SATSUMA...ANDALUSIA...BUNNELL AND ESPANOLA THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The national radar mosaic for the moment the first event began.
1 hurricane (typhoon). Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004The 2004 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413173.